Alert archive / Arizona / Flash Flood Warnings in 2021
Flash Flood Warning 49, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 22, 2021, 1:13 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 1:13 PM MST (20:13 UTC)
- Expired
- Jul 22, 2021, 4:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 136 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696
WGUS55 KVEF 222013
FFWVEF
AZC015-222315-
/O.NEW.KVEF.FF.W.0049.210722T2013Z-210722T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
113 PM PDT Thu Jul 22 2021
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 415 PM MST.
* At 113 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly on Diamond Creek Road and Diamond Creek
Campground including Peach Springs.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Diamond Creek Campground and Peach Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3550 11333 3551 11347 3562 11350 3576 11356
3585 11348 3578 11333 3574 11333 3563 11333
3562 11333 3559 11333
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV2 follow-up statements
064
WGUS75 KVEF 222105
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
205 PM PDT Thu Jul 22 2021
AZC015-222315-
/O.CON.KVEF.FF.W.0049.000000T0000Z-210722T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
205 PM MST Thu Jul 22 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST THIS
AFTERNOON FOR CENTRAL MOHAVE COUNTY...
At 205 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. This heavy rain has passed, but flash
flooding remains a threat along Diamond Creek Road. Additional
thunderstorms in the warned area possible over the next few hours.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Diamond Creek Campground and Peach Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3550 11333 3551 11347 3562 11350 3576 11356
3585 11348 3578 11333 3574 11333 3563 11333
3562 11333 3559 11333
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV463
WGUS75 KVEF 222306
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
406 PM PDT Thu Jul 22 2021
AZC015-222316-
/O.EXP.KVEF.FF.W.0049.000000T0000Z-210722T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
406 PM MST Thu Jul 22 2021
...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM MST THIS AFTERNOON FOR
CENTRAL MOHAVE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flash Flood Watch remains in effect until 900 PM MST for portions
of northwest Arizona and Nevada.
LAT...LON 3550 11333 3551 11347 3562 11350 3576 11356
3585 11348 3578 11333 3574 11333 3563 11333
3562 11333 3559 11333
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 10:40 AM MST, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 22, 10:40 AM MST, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1040 AM PDT Thu Jul 22 2021 .SYNOPSIS...Moist and unstable air will continue over the region through the week as a typical summer monsoon set up persists. A disturbance moving in from Arizona may lead to more extensive thunderstorm development late this weekend and early next week. && .UPDATE...A Flash Flood Watch was issued for Clark, Lincoln and Mohave counties as it was becoming apparent that a weak disturbance rotating between the high over Arizona and a broad trough across northern California and northwest Nevada was acting as a trigger for convection this morning. Precipitable water values were 1.5-1.75" over southern Nevada and surroundinga areas with surface dewpoints in the 60s. These values are about as high we see during monsoon season. Isolated thunderstorms were already developing over eastern Lake Mead and the Sheep Range. Several high res models were showing storms expanding across Clark, Lincoln and northern Mohave counties early this afternoon. Updated PoP/Wx grids will be out shortly which. && .PREV DISCUSSION...140 AM PDT .SHORT TERM...Today through Friday night. Storms dissipated late last evening in our CWA, and as of 1 AM, only a few light showers were noted on area radars. Surface obs showed light winds, warm temperatures, and seasonably high dewpoints. Through Friday, thunderstorms remain the main concern. A consensus of high resolution models shows three areas of concern today: storms forming over the San Bernardino Mountains and moving north through Barstow, storms forming over the higher terrain of Lincoln and Clark counties and moving into the valleys (including Las Vegas), and storms forming over the higher terrain of Mohave county (including the Hualapai Mountains and the Flag Fire scar). As in previous days, the primary impacts will likely be flash flooding and/or debris flows resulting from heavy rain and damage to trees, power lines, etc resulting from high winds. A lack of forcing other than daytime heating and orographics should mean that storms weaken and dissipate shortly after sunset this evening. Expect a little less thunderstorm coverage on Friday, with the most favored areas being the mountains of Lincoln, Clark, and Mohave counties, with the Sierra crest also possibly getting in on the action. Fewer thunderstorms should allow temperatures to creep up a couple of degrees in most areas Friday. .LONG TERM...Saturday through Wednesday. [THIS WEEKEND] In several previous discussions, we have mentioned an easterly wave that is expected to move westward across the lower 48 and bring quite a bit of additional moisture and dynamics into the Desert Southwest this weekend. Uncertainty surrounding this wave revolves around both timing and location, which, in turn, provides quite a bit of uncertainty in the PoP forecast. Model consensus at this time is for the wave to drift slowly west across Arizona on Saturday, with the main effects for our area beginning late Sunday. That said, pop-up convection will continue each afternoon through the weekend, favoring Mohave County as well as the higher terrain of Lincoln and Clark counties. [MONDAY] As the easterly wave gets pulled around the monsoonal high into our area, the additional moisture and dynamics that it will bring will result in widespread showers and thunderstorms across the forecast area. Potential Flash Flood Watches will be coordinated this week with neighboring offices as our timing confidence increases over the next few days. The greatest chances for rain in most of the area should be on Monday, with highest chances over Mohave County and the higher elevations of southern Nevada. Primary concern will be flash flooding, though winds in excess of 50 mph are possible with associated outflow. One huge caveat which has caused headaches in the past: will Monday be so cloudy and showery areawide that temperatures stay down, thus preventing any instability from being realized, thus preventing heavy downpours? Or will there be breaks of sunshine, allowing solar heating, allowing instability, fueling heavy downpours? This detail is often best answered the day of an event, so stay tuned. [TUESDAY AND WEDNESDAY] The easterly wave will rotate north and then northeast around the monsoonal high, departing our area around Tuesday. This will cause precipitation chances for Tuesday and Wednesday to be focused on the higher terrain again. && .AVIATION...For McCarran...South winds will prevail overnight and early morning with speeds generally 6-9 kts. Look for thunderstorms to develop once again after 18z around the valley with some potential of seeing storms impacting the terminal between 21z-00z this afternoon. Gusty and erratic outflow winds will remain the biggest impact with these storms. CIGS could potentially drop to around 10k feet with any storm. Outside of thunderstorm influences, expect south winds 10-15 kts with FEW-SCT150-160. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated thunderstorms expected again today, but mainly confined to Lincoln, Clark, Mohave, and San Bernardino counties. Storms will be capable of producing gusty outflow winds and heavy rain. Outside of thunderstorm influences, look for winds generally 10-15 kts or less with diurnal trends. FEW-SCT 140-160 with lower CIGS near storms. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Adair SHORT TERM...Morgan LONG TERM...Varian/Morgan AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 22, 9:59 AM MST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 AM PDT THU JUL 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 E GOLDEN VALLEY 35.22N 114.14W
07/21/2021 MOHAVE AZ FIRE DEPT/RESCUE
TWO TRAVEL TRAILERS BLOWN OVER FROM
THUNDERSTORM WINDS IN GOLDEN VALLEY.
LOCATION ESTIMATED. TIME ESTIMATED FROM
RADAR.
0515 PM TSTM WND DMG 1 SW NEW KINGMAN-BUTLER 35.25N 114.03W
07/21/2021 MOHAVE AZ PUBLIC
RECEIVED PICTURES OF DAMAGED FENCES A
TRAMPOLINE ROOFS AN AWNING AND TREE DAMAGE
FROM NEIGHBORHOODS IN NORTHERN KINGMAN. LAT
AND LON ESTIMATED. TIME ESTIMATED BY RADAR
AND CONFIRMED BY PUBLIC.
&&
KILLIONThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:18 AM MST | Flash Flood Watch | VEF | Mohave | 11 hr |
| Jul 22, 4:09 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 51 min |
Nearby
Flash Flood Warnings in Arizona, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.